MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 774F75
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The swan ganz catheter involved in this case was received by our product evaluation laboratory for a full evaluation.During visual inspection balloon was found ruptured at the central area.The balloon edges did not match at the ruptured region.All through lumens were patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body and returned syringe.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.As part of the manufacturing process there are controls to avoid potential causes related to the reported issue, such as balloon inflation inspections.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during testing, the balloon of this swan-ganz catheter leaked and could not be inflated.There was no allegation of patient injury.The device was received for evaluation and the balloon was found ruptured at the central area, balloon edges did not match.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22949941
Report Number2015691-2025-07211
Device Sequence Number9867728
Product Code DYG
UDI-Device Identifier00690103146998
UDI-Public(01)00690103146998(17)260401(11)240401(10)65652903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number774F75
Device Lot Number65652903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown